MEDOS INTERNATIONAL SÃ RL CH MOUNTAINEER OCT SPINAL SYSTEM OCCIPITAL PLATE 3.5 31MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Back to Search Results |
| Catalog Number |
188362031 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a spinal fusion (occipital bone) for csm, when the plate was bent at the cranial part of it to adjust for the patient, the plate broke off.Another implant was used as the plate became unusable.The surgery was completed successfully within 30 minutes delay.The patient outcome was reported to be stable.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a3a.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the top tab of the plate was broken apart from the bending zone.No other issue was observed on the device.The observed condition was consistent with a component failure that was caused by exposure to unintended forces during usage.Surgical technique mountaineer oct spinal system cr17-20-002 was reviewed and the following relevant statement was found: to contour the oc plate, place it securely in the bender and gently bend to desired radius.The contouring should be performed only in the bend zones to avoid damage to the sliding connectors.The oc plate can be bent to a maximum of 15° in either direction.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the mntr oc plate small would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for mntr oc plate small was conducted identifying that lot number wa35284 was released in one batch.Batch 1: lot qty of (b)(4) units were released on may 1, 2023 with no discrepancies.Supplier : (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.